Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 24, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 26, 2003, 6:14 PM MDT for Bernalillo County, Sandoval County, New Mexico. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2003, 6:14 PM MDT (00:14 UTC)
- Expired
- May 26, 2003, 6:45 PM MDT
- In force
- 31 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Bernalillo County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 22 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 2865 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 270014 SVRABQ NMC001-043-270045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 614 PM MDT MON MAY 26 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO SOUTH CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 645 PM MDT * AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTH OF RIO RANCHO...OR ABOUT 8 MILES NORTHWEST OF BERNALILLO...MOVING SOUTH AT 25 MPH. * OTHER LOCATIONS IN THE WARNING AREA INCLUDE CORRALES...LOS RANCHOS DE ALBUQUERQUE...NORTH VALLEY AND PARADISE HILLS SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3543 10653 3549 10674 3513 10692 3505 10666
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:56 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 26, 2:56 PM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 256 PM MDT MON MAY 26 2003 RIDGE ALOFT TO REMAIN IN PLACE NEXT SEVEN DAYS WITH BACK DOOR COLD FRONTS INTRUDING THE NORTHEAST WED AFTN AND THE ENTIRE EAST LATE FRI THRU SAT. OROGRAPHIC FACTORS WILL INDUCE LATE MORNING THRU EVE TSTMS OVER LARGE MTN RANGES THIS EVE THROUGH DAY 7...BUT COVERAGE OVER LWR ELEVS WILL DEPEND ON STRENGTH AND DIRECTION OF UPR LVL FLOW. THE ENTIRE STATE HAS A CHANCE FOR TSTMS WED. DITTO FRI AND SAT...EXCEPT FOR NMZ001 WHERE SHIELDING BY TOPOGRAPHY WILL LIMIT MOISTURE AND FORCING FOR VERTICAL MOTION. FRI NIGHT/S COLD FRONT WILL BE THE STRONGER OF THE TWO AND MAY INDUCE SIGNIFICANT EAST WINDS BY EARLY SAT MORNING. SO FAR...THE GRIDS ONLY CONTAIN WEAK EASTERLIES SAT AM FOR EAST WIND PRONE PORTIONS OF THE RIO GRANDE VALLEY...BECAUSE MODELS AREN/T IN GOOD AGREEMENT ON THE STRENGTH OF THE COOL PUSH. DLC PRELIMINARY NUMBERS... FARMINGTON................ 055/090 055/092 056 44000 GALLUP.................... 044/088 044/084 046 44111 GRANTS.................... 046/085 046/084 047 44111 GLENWOOD.................. 049/093 050/094 052 44011 CHAMA..................... 040/076 040/076 040 44222 LOS ALAMOS................ 051/075 050/074 051 44211 RED RIVER................. 037/070 038/069 037 44322 TAOS...................... 047/076 047/077 047 44322 SANTA FE.................. 050/077 049/076 050 44222 SANTA FE AIRPORT.......... 052/080 051/079 051 44222 ESPANOLA.................. 048/084 048/084 048 44211 ALBUQUERQUE HEIGHTS....... 060/085 059/084 060 44211 ALBUQUERQUE VALLEY........ 056/088 055/087 056 44111 ALBUQUERQUE FOOTHILLS..... 057/080 056/079 057 44211 ALBUQUERQUE WEST MESA..... 059/086 058/085 059 44111 SOCORRO................... 056/090 055/091 056 44111 SANDIAPARK/CEDAR CREST... 051/074 050/073 050 44211 MORIARTY/ESTANCIA......... 044/076 044/079 046 44222 CARRIZOZO................. 057/084 056/089 055 44111 RUIDOSO................... 050/072 049/078 046 44122 RATON..................... 047/075 048/074 044 44322 LAS VEGAS................. 045/072 045/075 049 44322 ROY....................... 050/074 050/075 050 44221 CLAYTON................... 053/078 055/077 052 44221 SANTA ROSA................ 054/075 054/079 055 44200 TUCUMCARI................. 058/077 058/081 057 44200 FORT SUMNER............... 055/076 055/081 057 44100 CLOVIS.................... 054/077 055/084 060 44100 PORTALES.................. 054/078 055/084 060 44100 ROSWELL................... 057/081 058/086 062 44100 .ABQ...NONE.
Hazardous weather outlook, May 26, 10:00 AM MDT, 8 hours 14 minutes before
NMZ001>021-026-271200- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1000 AM MDT MON MAY 26 2003 UPDATED LOCATION OF POTENTIAL SPOTTER ACTIVATION THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF EASTERN NEW MEXICO. PLENTY OF LOW LEVEL MOISTURE COMBINED WITH DAYTIME HEATING WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH HAIL ONE INCH OR GREATER AND WIND GUSTS OVER 60 MPH THE MAIN THREAT. BRIEF HEAVY RAIN COULD RESULT IN FLOODING OF LOW LYING AREAS AND RAPID FLOWING WATER IN NORMALLY DRY ARROYOS AND WASHES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING BETWEEN 200 PM AND 1000 PM MDT. THE MOST LIKELY AREA FOR THE SEVERE WEATHER INCLUDES AREAS NORTH OF INTERSTATE 40 AND EAST OF INTERSTATE 25. HOWEVER...ALL OF THE EASTERN PLAINS AREAS COULD SEE ISOLATED SEVERE THUNDERSTORM ACTIVITY. DLC
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:51 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 39 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.